Alert archive / Colorado / Winter Storm Warnings in 2012
Winter Storm Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this winter storm warning at Jan 18, 2012, 3:44 AM MST for Moffat County, Routt County, Colorado. It took effect at Jan 18, 2012, 6:00 PM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2012, 3:44 AM MST (10:44 UTC)
- In effect from
- Jan 18, 2012, 6:00 PM MST
- Expired
- Jan 19, 2012, 10:31 AM MST
- In force
- 17 hr
- Issued by
- NWS Grand Junction, CO
Counties Moffat County, CO, Routt County, CO
The radar
The Grand Junction radar (KGJX), 174 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2492 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
481 WWUS45 KGJT 181044 WSWGJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 344 AM MST WED JAN 18 2012 ...BLOWING AND DRIFTING SNOW WILL INCREASE OVER THE MOUNTAINS OF NORTHWEST COLORADO TONIGHT AND CONTINUE INTO FRIDAY MORNING... .STRONG GUSTY WEST WINDS WILL CONTINUE OVER THE MOUNTAINS INTO FRIDAY MORNING. IN ADDITION...DEEP MOISTURE FROM OFF THE OREGON COAST WILL SPREAD INTO THE MOUNTAINS OF NORTHERN COLORADO STARTING THIS EVENING. SNOWFALL WILL BECOME HEAVY AT TIMES TONIGHT AND AGAIN THURSDAY NIGHT. THE HEAVIEST SNOW AND STRONGEST WINDS ARE EXPECTED ALONG AND NORTH OF RABBIT EARS PASS. ANOTHER ROUND OF SNOWFALL IS EXPECTED THIS WEEKEND. COZ004-181845- /O.NEW.KGJT.WS.W.0002.120119T0100Z-120120T1600Z/ ELKHEAD AND PARK MOUNTAINS- INCLUDING THE CITIES OF...COLUMBINE...TOPONAS 344 AM MST WED JAN 18 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST FRIDAY. * TIMING...6 PM THIS EVENING TO 9 AM MST FRIDAY. * SNOW ACCUMULATION...8 TO 16 INCHES ARE POSSIBLE BY FRIDAY MORNING WITH LOCALLY HIGHER AMOUNTS IN THE NORTHERN PORTIONS OF THE PARK RANGE. * WINDS...WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO AROUND 80 MPH ABOVE 10000 FEET WILL DIMINISH SOMEWHAT LATE TONIGHT AND THURSDAY. SNOW DRIFTS UP TO 4 FEET DEEP ARE POSSIBLE. * VISIBILITY...LESS THAN ONE HALF MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...TRAVEL AND RECREATIONAL ACTIVITIES ACROSS THE HIGH MOUNTAIN PASSES COULD BE EXTREMELY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...STRONG WINDS AND BLOWING SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ013-181845- /O.NEW.KGJT.WW.Y.0003.120119T0100Z-120120T1600Z/ FLATTOPS- INCLUDING THE CITIES OF...BUFORD...TRAPPERS LAKE 344 AM MST WED JAN 18 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST FRIDAY. * TIMING...6 PM THIS EVENING TO 9 AM MST FRIDAY. * SNOW ACCUMULATION...4 TO 10 INCHES ARE POSSIBLE BY FRIDAY MORNING WITH LOCALLY HIGHER AMOUNTS IN THE NORTHERN PORTIONS OF FLATTOPS. * WINDS...WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO AROUND 80 MPH ABOVE 10000 FEET WILL DIMINISH SOMEWHAT LATE TONIGHT AND THURSDAY. SNOW DRIFTS UP TO 2 FEET DEEP ARE POSSIBLE. * VISIBILITY...LESS THAN ONE MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...TRAVEL AND RECREATIONAL ACTIVITIES ACROSS THE AREA COULD BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND/OR BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
5 follow-up statements
741 WWUS45 KGJT 181835 WSWGJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1135 AM MST WED JAN 18 2012 ...BLOWING AND DRIFTING SNOW WILL INCREASE OVER THE MOUNTAINS OF NORTHWEST COLORADO TONIGHT AND CONTINUE INTO FRIDAY MORNING... .STRONG GUSTY WEST WINDS WILL CONTINUE OVER THE MOUNTAINS INTO FRIDAY MORNING. IN ADDITION...DEEP PACIFIC MOISTURE FROM OFF THE OREGON COAST WILL SPREAD INTO THE MOUNTAINS OF NORTHERN COLORADO STARTING THIS EVENING. SNOWFALL WILL BECOME HEAVY AT TIMES TONIGHT AND AGAIN THURSDAY NIGHT. THE HEAVIEST SNOW AND STRONGEST WINDS ARE EXPECTED ALONG AND NORTH OF RABBIT EARS PASS. ANOTHER ROUND OF SNOWFALL IS EXPECTED THIS WEEKEND. COZ004-190245- /O.CON.KGJT.WS.W.0002.120119T0100Z-120120T1600Z/ ELKHEAD AND PARK MOUNTAINS- INCLUDING THE CITIES OF...COLUMBINE...TOPONAS 1135 AM MST WED JAN 18 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST FRIDAY... * TIMING...6 PM THIS EVENING TO 9 AM MST FRIDAY. THE PRIME SNOW ACCUMULATION PERIODS ARE EXPECTED TO BE TONIGHT AND THEN THURSDAY NIGHT. * SNOW ACCUMULATION...8 TO 16 INCHES ARE POSSIBLE BY FRIDAY MORNING WITH LOCALLY HIGHER AMOUNTS IN THE NORTHERN PORTIONS OF THE PARK RANGE. * WINDS...WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO AROUND 80 MPH ABOVE 10000 FEET WILL DIMINISH SOMEWHAT LATE TONIGHT AND THURSDAY. SNOW DRIFTS UP TO 4 FEET DEEP ARE POSSIBLE. * VISIBILITY...LESS THAN ONE HALF MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...TRAVEL AND RECREATIONAL ACTIVITIES ACROSS THE HIGH MOUNTAIN PASSES COULD BE EXTREMELY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...STRONG WINDS AND BLOWING SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ013-190245- /O.CON.KGJT.WW.Y.0003.120119T0100Z-120120T1600Z/ FLATTOPS- INCLUDING THE CITIES OF...BUFORD...TRAPPERS LAKE 1135 AM MST WED JAN 18 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST FRIDAY... * TIMING...6 PM THIS EVENING TO 9 AM MST FRIDAY. THE PRIME SNOW ACCUMULATION PERIODS ARE EXPECTED TO BE TONIGHT AND THEN THURSDAY NIGHT. * SNOW ACCUMULATION...4 TO 10 INCHES ARE POSSIBLE BY FRIDAY MORNING WITH LOCALLY HIGHER AMOUNTS IN THE NORTHERN PORTIONS OF FLATTOPS. * WINDS...WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO AROUND 80 MPH ABOVE 10000 FEET WILL DIMINISH SOMEWHAT LATE TONIGHT AND THURSDAY. SNOW DRIFTS UP TO 2 FEET DEEP ARE POSSIBLE. * VISIBILITY...LESS THAN ONE MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...TRAVEL AND RECREATIONAL ACTIVITIES ACROSS THE AREA COULD BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND/OR BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ JAD
623 WWUS45 KGJT 182057 WSWGJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 157 PM MST WED JAN 18 2012 ...BLOWING AND DRIFTING SNOW WILL INCREASE OVER THE MOUNTAINS OF NORTHWEST COLORADO TONIGHT AND CONTINUE INTO FRIDAY MORNING... .STRONG GUSTY WEST WINDS WILL CONTINUE OVER THE MOUNTAINS INTO FRIDAY MORNING. IN ADDITION...DEEP PACIFIC MOISTURE FROM OFF THE OREGON COAST WILL SPREAD INTO THE MOUNTAINS OF NORTHERN COLORADO STARTING THIS EVENING. SNOWFALL WILL BECOME HEAVY AT TIMES TONIGHT AND AGAIN THURSDAY NIGHT. THE HEAVIEST SNOW AND STRONGEST WINDS ARE EXPECTED ALONG AND NORTH OF RABBIT EARS PASS...BUT THE STRONG WINDS WILL CAUSE BLOWING SNOW ACROSS THE CENTRAL MOUNTAINS AS WELL. ANOTHER ROUND OF SNOWFALL IS EXPECTED THIS WEEKEND. COZ010-190500- /O.NEW.KGJT.BZ.W.0001.120119T0100Z-120119T1900Z/ GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- INCLUDING THE CITIES OF...ASPEN...VAIL...SNOWMASS 157 PM MST WED JAN 18 2012 ...BLIZZARD WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST THURSDAY. * TIMING...6 PM THIS EVENING UNTIL NOON MST THURSDAY. * WINDS...WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO AROUND 80 MPH ABOVE 10000 FEET WILL DIMINISH SOMEWHAT LATE TONIGHT AND THURSDAY MORNING. * VISIBILITY...LESS THAN ONE-HALF MILE IN SNOW AND BLOWING SNOW WITH WHITEOUT CONDITIONS AT TIMES. * SNOW ACCUMULATION...SNOWFALL WILL BE ON THE INCREASE STARTING THIS EVENING. ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY NOON THURSDAY. THE HIGHEST AMOUNTS ARE EXPECTED NEARER THE CONTINENTAL DIVIDE. * IMPACTS...BLIZZARD CONDITIONS ARE EXPECTED MAINLY OVER THE HIGHER TERRAIN NEARER THE CONTINENTAL DIVIDE TONIGHT. TRAVEL WILL BE GREATLY IMPACTED OVER THE HIGH MOUNTAINS PASSES... INCLUDING INTERSTATE 70 OVER VAIL PASS. LOWER ELEVATIONS SUCH AS ASPEN AND VICINITY HAVE A LESSER LIKELIHOOD OF SEEING THE STRONG WINDS AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ COZ004-190500- /O.CON.KGJT.WS.W.0002.120119T0100Z-120120T1600Z/ ELKHEAD AND PARK MOUNTAINS- INCLUDING THE CITIES OF...COLUMBINE...TOPONAS 157 PM MST WED JAN 18 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST FRIDAY... * TIMING...6 PM THIS EVENING TO 9 AM MST FRIDAY. THE PRIME SNOW ACCUMULATION PERIODS ARE EXPECTED TO BE TONIGHT AND THEN THURSDAY NIGHT. * SNOW ACCUMULATION...8 TO 16 INCHES ARE POSSIBLE BY FRIDAY MORNING WITH LOCALLY HIGHER AMOUNTS IN THE NORTHERN PORTIONS OF THE PARK RANGE. * WINDS...WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO AROUND 80 MPH ABOVE 10000 FEET WILL DIMINISH SOMEWHAT LATE TONIGHT AND THURSDAY. SNOW DRIFTS UP TO 4 FEET DEEP ARE POSSIBLE. * VISIBILITY...LESS THAN ONE HALF MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...TRAVEL AND RECREATIONAL ACTIVITIES ACROSS THE HIGH MOUNTAIN PASSES COULD BE EXTREMELY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...STRONG WINDS AND BLOWING SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ013-190500- /O.CON.KGJT.WW.Y.0003.120119T0100Z-120120T1600Z/ FLATTOPS- INCLUDING THE CITIES OF...BUFORD...TRAPPERS LAKE 157 PM MST WED JAN 18 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST FRIDAY... * TIMING...6 PM THIS EVENING TO 9 AM MST FRIDAY. THE PRIME SNOW ACCUMULATION PERIODS ARE EXPECTED TO BE TONIGHT AND THEN THURSDAY NIGHT. * SNOW ACCUMULATION...4 TO 10 INCHES ARE POSSIBLE BY FRIDAY MORNING WITH LOCALLY HIGHER AMOUNTS IN THE NORTHERN PORTIONS OF FLATTOPS. * WINDS...WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO AROUND 80 MPH ABOVE 10000 FEET WILL DIMINISH SOMEWHAT LATE TONIGHT AND THURSDAY. SNOW DRIFTS UP TO 2 FEET DEEP ARE POSSIBLE. * VISIBILITY...LESS THAN ONE MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...TRAVEL AND RECREATIONAL ACTIVITIES ACROSS THE AREA COULD BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND/OR BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ JAD
978 WWUS45 KGJT 190450 WSWGJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 950 PM MST WED JAN 18 2012 ...BLOWING AND DRIFTING SNOW WILL CONTINUE OVER THE MOUNTAINS OF NORTHWEST COLORADO INTO FRIDAY MORNING... .STRONG GUSTY WEST WINDS WILL CONTINUE OVER THE MOUNTAINS INTO FRIDAY MORNING. IN ADDITION...DEEP PACIFIC MOISTURE FROM OFF THE OREGON COAST HAS SPREAD INTO THE MOUNTAINS OF NORTHERN COLORADO. SNOWFALL WILL BE HEAVY AT TIMES TONIGHT AND AGAIN THURSDAY NIGHT. THE HEAVIEST SNOW AND STRONGEST WINDS ARE EXPECTED ALONG AND NORTH OF RABBIT EARS PASS...BUT THE STRONG WINDS WILL CAUSE BLOWING SNOW ACROSS THE CENTRAL MOUNTAINS AS WELL. ANOTHER ROUND OF MOUNTAIN SNOWFALL IS EXPECTED THIS WEEKEND. COZ010-191300- /O.CON.KGJT.BZ.W.0001.000000T0000Z-120119T1900Z/ GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- INCLUDING THE CITIES OF...ASPEN...VAIL...SNOWMASS 950 PM MST WED JAN 18 2012 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON MST THURSDAY... * TIMING...CONTINUES UNTIL NOON MST THURSDAY. * WINDS...WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO AROUND 80 MPH ABOVE 10000 FEET WILL DIMINISH SOMEWHAT LATE TONIGHT AND THURSDAY MORNING. * VISIBILITY...LESS THAN ONE-HALF MILE IN SNOW AND BLOWING SNOW WITH WHITEOUT CONDITIONS AT TIMES. * SNOW ACCUMULATION...SNOWFALL WILL BE ON THE INCREASE STARTING THIS EVENING. ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY NOON THURSDAY. THE HIGHEST AMOUNTS ARE EXPECTED NEARER THE CONTINENTAL DIVIDE. * IMPACTS...BLIZZARD CONDITIONS ARE EXPECTED MAINLY OVER THE HIGHER TERRAIN NEARER THE CONTINENTAL DIVIDE TONIGHT. TRAVEL WILL BE GREATLY IMPACTED OVER THE HIGH MOUNTAINS PASSES... INCLUDING INTERSTATE 70 OVER VAIL PASS. LOWER ELEVATIONS SUCH AS ASPEN AND VICINITY HAVE A MUCH LESSER LIKELIHOOD OF SEEING THE STRONG WINDS AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING OVER VAIL PASS. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ COZ004-191300- /O.CON.KGJT.WS.W.0002.000000T0000Z-120120T1600Z/ ELKHEAD AND PARK MOUNTAINS- INCLUDING THE CITIES OF...COLUMBINE...TOPONAS 950 PM MST WED JAN 18 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MST FRIDAY... * TIMING...CONTINUING TO 9 AM MST FRIDAY. THE PRIME SNOW ACCUMULATION PERIODS ARE EXPECTED TO BE TONIGHT AND THEN THURSDAY NIGHT. * SNOW ACCUMULATION...8 TO 16 INCHES ARE POSSIBLE BY FRIDAY MORNING MAINLY IN THE NORTHERN PORTIONS OF THE PARK RANGE. * WINDS...WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO AROUND 80 MPH ABOVE 10000 FEET WILL DIMINISH SOMEWHAT LATE TONIGHT AND THURSDAY. SNOW DRIFTS UP TO 4 FEET DEEP ARE POSSIBLE. * VISIBILITY...LESS THAN ONE HALF MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...TRAVEL AND RECREATIONAL ACTIVITIES ACROSS THE HIGH MOUNTAIN PASSES COULD BE EXTREMELY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...STRONG WINDS AND BLOWING SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ013-191300- /O.CON.KGJT.WW.Y.0003.000000T0000Z-120120T1600Z/ FLATTOPS- INCLUDING THE CITIES OF...BUFORD...TRAPPERS LAKE 950 PM MST WED JAN 18 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST FRIDAY... * TIMING...CONTINUING TO 9 AM MST FRIDAY. THE PRIME SNOW ACCUMULATION PERIODS ARE EXPECTED TO BE TONIGHT AND THEN THURSDAY NIGHT. * SNOW ACCUMULATION...4 TO 10 INCHES ARE POSSIBLE BY FRIDAY MORNING WITH LOCALLY HIGHER AMOUNTS IN THE NORTHERN PORTIONS OF FLATTOPS. * WINDS...WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO AROUND 80 MPH ABOVE 10000 FEET WILL DIMINISH SOMEWHAT LATE TONIGHT AND THURSDAY. SNOW DRIFTS UP TO 2 FEET DEEP ARE POSSIBLE. * VISIBILITY...LESS THAN ONE MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...TRAVEL AND RECREATIONAL ACTIVITIES ACROSS THE AREA COULD BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND/OR BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
888 WWUS45 KGJT 191100 WSWGJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 400 AM MST THU JAN 19 2012 ...BLOWING AND DRIFTING SNOW WILL CONTINUE OVER THE MOUNTAINS OF NORTHWEST COLORADO INTO FRIDAY... .GUSTY WEST WINDS WILL CONTINUE OVER THE MOUNTAINS INTO FRIDAY MORNING. IN ADDITION...DEEP PACIFIC MOISTURE FROM OFF THE WASHINGTON COAST HAS SPREAD INTO THE MOUNTAINS OF NORTHERN COLORADO. SNOW ACCUMULATIONS WILL BE LIGHT THROUGH MUCH OF TODAY... BUT WILL INCREASE AGAIN TONIGHT. THE HEAVIEST SNOW AND STRONGEST WINDS ARE EXPECTED ALONG AND NORTH OF RABBIT EARS PASS. A MORE ROBUST ROUND OF MOUNTAIN SNOWFALL AND VALLEY RAIN IS EXPECTED TO START EARLY SATURDAY. COZ010-191200- /O.CAN.KGJT.BZ.W.0001.000000T0000Z-120119T1900Z/ GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- INCLUDING THE CITIES OF...ASPEN...VAIL...SNOWMASS 400 AM MST THU JAN 19 2012 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE BLIZZARD WARNING. SNOW WILL CONTINUE TO FALL OVER VAIL PASS AND THE HIGH MOUNTAINS IN CENTRAL COLORADO TODAY...BUT ACCUMULATIONS WILL BE LIGHT. ALSO WEST WINDS WILL BE GUSTY AT TIMES BUT WILL REMAIN BELOW WARNING CRITERIA. THEREFORE THE BLIZZARD WARNING HAS BEEN ALLOWED TO EXPIRE. STATE PATROL HAS REPORTED THAT THE SNOW IN THE MOUNTAINS IS QUITE WET AND VERY SLICK THIS MORNING. CAUTION IS URGED IF YOU MUST TRAVEL OVER THE COLORADO MOUNTAINS TODAY. $$ COZ004-191900- /O.CON.KGJT.WS.W.0002.000000T0000Z-120120T1600Z/ ELKHEAD AND PARK MOUNTAINS- INCLUDING THE CITIES OF...COLUMBINE...TOPONAS 400 AM MST THU JAN 19 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MST FRIDAY... * TIMING...CONTINUING TO 9 AM MST FRIDAY. AFTER LIGHT SNOWFALL TODAY...SNOW ACCUMULATION WILL INCREASE AGAIN TONIGHT. * SNOW ACCUMULATION...A STORM TOTAL OF 8 TO 16 INCHES ARE POSSIBLE BY FRIDAY MORNING...MAINLY IN THE NORTHERN PORTIONS OF THE PARK RANGE. * WINDS...WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. * VISIBILITY...LESS THAN ONE HALF MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...ROADS WILL BE VERY SLICK AND TREACHEROUS WITH A WET AND ICY SNOWPACK. TRAVEL ACROSS THE HIGH MOUNTAIN PASSES MAY BE VERY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...STRONG WINDS AND BLOWING SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ013-191900- /O.CON.KGJT.WW.Y.0003.000000T0000Z-120120T1600Z/ FLATTOPS- INCLUDING THE CITIES OF...BUFORD...TRAPPERS LAKE 400 AM MST THU JAN 19 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST FRIDAY... * TIMING...CONTINUING TO 9 AM MST FRIDAY. AFTER LIGHT SNOWFALL TODAY...SNOW ACCUMULATION WILL INCREASE AGAIN TONIGHT. * SNOW ACCUMULATION...A STORM TOTAL OF 4 TO 10 INCHES ARE POSSIBLE BY FRIDAY MORNING...MAINLY IN THE NORTHERN PORTIONS OF THE FLATTOPS. * WINDS...WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO AROUND 40 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. * VISIBILITY...LESS THAN ONE MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...ROADS WILL BE VERY SLICK AND TREACHEROUS WITH A WET AND ICY SNOWPACK. TRAVEL ACROSS THE HIGH MOUNTAIN PASSES MAY BE VERY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND/OR BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
072 WWUS45 KGJT 191731 WSWGJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1031 AM MST THU JAN 19 2012 .THE MAIN MOISTURE STREAM REMAINS NORTH OF COLORADO TODAY. HOWEVER...PACIFIC DISTURBANCES WILL CONTINUE TO MIGRATE INLAND WITH ONE DISTURBANCE EXPECTED LATER TONIGHT AND FRIDAY...AND A STRONGER DISTURBANCE THIS WEEKEND. COZ004-191845- /O.CAN.KGJT.WS.W.0002.000000T0000Z-120120T1600Z/ ELKHEAD AND PARK MOUNTAINS- INCLUDING THE CITIES OF...COLUMBINE...TOPONAS 1031 AM MST THU JAN 19 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WINTER STORM WARNING. ONLY OCCASIONAL LIGHT SNOW OVER THE HIGHER PEAKS IS EXPECTED TODAY. $$ COZ013-191845- /O.CAN.KGJT.WW.Y.0003.000000T0000Z-120120T1600Z/ FLATTOPS- INCLUDING THE CITIES OF...BUFORD...TRAPPERS LAKE 1031 AM MST THU JAN 19 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WINTER WEATHER ADVISORY. ONLY AREAS OF LIGHT SNOW ARE EXPECTED TODAY. $$ JAD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this winter storm warning went out at Jan 17, 8:42 PM MST, 7 hours 2 minutes earlier.
Area forecast discussion, Jan 17, 8:42 PM MST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
842 PM MST TUE JAN 17 2012
.SHORT TERM /REST OF TONIGHT THROUGH THURSDAY/...
THE BOTTOM FELL OUT OF THE TEMPERATURES AS SOON AS THE SUN SET AND
WINDS DECOUPLED. WITH LARGE DEW POINT DEPRESSIONS IN PLACE...
UPDATED THE FORECAST TO DROP LOWS TONIGHT SEVERAL DEGREES BELOW
GUIDANCE.
TONIGHT THE NORTHWEST FLOW ALOFT TIGHTENS AS A THE POLAR JET
SLIDES SOUTHEASTWARD ACROSS THE NORTHERNMOST PORTION OF THE CWFA.
TIGHTENING OF THE MID-LEVEL HEIGHT FIELD ALSO IN EVIDENCE AND
WINDS WILL BE QUITE STRONG AT AND JUST ABOVE MOUNTAIN TOP LEVEL.
WAA ADVECTION WILL HINDER MIXING DOWNWARD OF STRONG WINDS...BUT
FELT THERE WOULD BE SUFFICIENT FLOW AT THE HIGHEST ELEVATIONS TO
WARRANT A HIGH WIND WARNING FOR AREAS ABOVE 10000 FEET IN THE
NORTHERN AND CENTRAL MOUNTAINS. WINDS NOT QUITE AS STRONG ACROSS
THE SOUTHERN MOUNTAINS...SO WENT WITH A WIND ADVISORY FOR AREAS
ABOVE THE 11000 FOOT MARK. THESE HILITES GO INTO EFFECT LATE
TONIGHT AND WILL CONTINUE INTO THURSDAY MORNING WHEN THE GRADIENT
BEGINS TO WEAKEN. A LITTLE BIT OF MOISTURE ORIGINATING OVER THE
PACIFIC BEGINS TO MOVE OVER THE NORTHERN MOUNTAINS AT MID-LEVELS
LATE TONIGHT...THOUGH EXPECT ONLY LIGHT ACCUMULATIONS. INCREASED
CLOUDS WILL MODERATE OVERNIGHT LOWS SOMEWHAT.
CLOUDS...WIND...AND AREAS OF SNOW WILL CONTINUE ACROSS THE
NORTHERN MOUNTAINS THROUGHOUT THE DAY ON WEDNESDAY...BUT MOISTURE
DEPTH REMAINED LACKING SO AGAIN DO NOT EXPECT MUCH TO ACCUMULATE.
THIS CHANGES WEDNESDAY NIGHT ACCORDING TO MODEL TIME SECTIONS SO
EXPECT SNOW TO INCREASE IN COVERAGE. THIS RAISES AN INTERESTING
DILEMMA NOT OFTEN EXPERIENCED ON THE WESTERN SLOPE. WITH WINDS
STILL CRANKING ACROSS THE NORTH AND A GOOD CHANCE THAT WIDESPREAD
SNOW WILL BEGIN TO ACCUMULATE IT MAY BE NECESSARY TO UPGRADE THE
HIGH WIND WARNING TO A WINTER WEATHER PRODUCT. THIS BEING THE
CASE AND WITH THE STRONG WINDS EXPECTED TO CONTINUE IT MAY BE
NECESSARY TO UPGRADE THE HIGH WIND WARNING TO A BLIZZARD WARNING
WEDNESDAY NIGHT. HOWEVER...SINCE SNOW IS LIKELY TO CONTINUE FOR
THE BETTER PART OF THE REMAINDER OF THE WEEK IT MAY BE BEST TO
UPGRADE TO A WINTER WARNING FOR THE NORTHERN MOUNTAINS BEGINNING
WEDNESDAY NIGHT AND CARRYING INTO FRIDAY. HOWEVER...WARM AIR
ADVECTION IS INDICATED TO CONTINUE DURING THIS PERIOD WHICH IS
GENERALLY NOT CONDUCIVE TO HEAVY SNOW. MODELS ARE SPLIT ON WHETHER
HEAVY SNOW AMOUNTS WOULD BE RECEIVED OVER THE NORTHERN MOUNTAINS
SO UNCERTAIN WHICH WAY TO BEST PROCEED. GIVEN UNCERTAINTY AND
UNIQUE NATURE OF THIS PATTERN WILL DEFER TO LATER SHIFTS TO SORT
OUT THE BEST COURSE OF ACTION.
TEMPERATURES WILL CONTINUE TO MODERATE UNDER THE WARM AIR
ADVECTIVE PATTERN WITH HIGHS ON THURSDAY RETURNING TO NORMAL OR A
LITTLE ABOVE NORMAL.
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MODELS KEEP THE PACIFIC OCEAN OPEN THROUGH THE PERIOD WITH
OFTENTIMES MOIST WESTERLY FLOW ACROSS THE WESTERN STATES. MODELS
FAIRLY CONSISTENT THROUGH FRI NIGHT THEN THE SPREAD BETWEEN
SOLUTIONS BEGINS TO WIDEN. 12Z GFS AND ECMWF MODELS INDICATE THAT
THE FLOW MAY START TO BUCKLE TOWARDS MON/TUE OF NEXT WEEK.
MODELS INDICATE EMBEDDED SHORTWAVE DISTURBANCES WILL IMPACT OUR
FORECAST AREA THROUGH THIS PERIOD FOR PERIODS OF HIGHER
PRECIPITATION PROBABILITY. CURRENTLY...LOOKS LIKE ONE DISTURBANCE
LATE THU NIGHT/FRI MORNING THEN ANOTHER SAT/SAT NIGHT...THEN A
COUPLE MORE SPACED ABOUT 24 HRS APART THROUGH EARLY NEXT WEEK.
TIMING THESE DISTURBANCES OFTEN PROBLEMATIC IN FAST ZONAL FLOW...
HOWEVER...AND ANTICIPATE THAT THE TIMING DETAILS MAY CHANGE WITH
DIFFERENT MODEL RUNS. WITH THAT IN MIND...WILL KEEP POPS RATHER
BROADBRUSH WITH THE MTNS MAINLY IN THE CHANCE CATEGORY FOR NOW.
MAIN FOCUS SHOULD REMAIN THE NORTHERN AND CENTRAL MOUNTAINS
INITIALLY BUT GRADUALLY EXPAND INTO THE SOUTH LATER THIS
WEEKEND/EARLY NEXT WEEK AS THE JET SLOWLY SAGS SOUTHWARD. THIS
SHOULD ALSO RESULT IN A GRADUAL COOLING TREND.
&&
.AVIATION /FOR 06Z TAF ISSUANCE/...
VFR CONDITIONS WILL PREVAIL TONIGHT THROUGH MIDAFTERNOON WEDNESDAY.
LATER TONIGHT...WINDS WILL INCREASE SIGNIFICANTLY OVER THE
NORTHERN AND CENTRAL MOUNTAINS ABOVE THE 10000 FOOT LEVEL. WEST
WINDS RANGING FROM 40 TO 60 MPH WITH GUSTS TO 75 MPH ARE POSSIBLE
WHICH WOULD BRING SIGNIFICANT TURBULENCE THROUGH THURSDAY
AFTERNOON. AREAS OF LIGHT SNOW WILL DEVELOP LATE TONIGHT AND
CONTINUE WEDNESDAY...THIS MAY CREATE MOUNTAIN OBSCURATIONS OVER THE
ELKHEAD AND PARK RANGES AND THE FLAT TOPS OF NORTHERN COLORADO.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO NOON MST THURSDAY FOR
ZONES 004-010-012-013.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON MST THURSDAY FOR
ZONES 018-019.
UT...NONE.
&&
SHORT TERM...NL/CC
LONG TERM....JAD
AVIATION.....NL/CCHazardous weather outlook, Jan 17, 9:19 AM MST, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 919 AM MST TUE JAN 17 2012 COZ001>014-017>023-UTZ022>025-027>029-181630- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 919 AM MST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...REST OF TODAY AND TONIGHT HIGH WINDS MAY DEVELOP OVER THE NORTHERN AND CENTRAL MOUNTAINS ABOVE 10000 FEET BEGINNING LATE TONIGHT. SUSTAINED WIND SPEEDS OVER 40 MPH WITH GUSTS TO 75 MPH ARE POSSIBLE IN THESE HIGH ELEVATION AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH WINDS WILL CONTINUE OVER THE HIGHER ELEVATIONS OF THE NORTHERN MOUNTAINS THROUGH MIDDAY THURSDAY. SNOWY WEATHER WILL BEGIN IN EARNEST WEDNESDAY EVENING AND CONTINUE THROUGH MONDAY AS WAVE AFTER WAVE MOVES OVER COLORADO AND UTAH. THE NORTHERN MOUNTAINS WILL BE AFFECTED FIRST WEDNESDAY EVENING AND BY FRIDAY...PRECIPITATION WILL OVERSPREAD THE NORTHERN... CENTRAL...AND SOUTHERN MOUNTAINS. PLENTY OF PRECIPITATION IS EXPECTED THROUGH THE PERIOD WITH MOSTLY RAIN FOR THE VALLEYS AND SNOW FOR HIGHER ELEVATIONS. HIGHLIGHTS ARE POSSIBLE DURING THIS TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. TGJT
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:44 AM MST | Winter Weather Advisory | GJT | Eagle, Garfield, Moffat, Rio Blanco, Routt | 31 hr |
| Jan 18, 1:57 PM MST | Blizzard Warning | GJT | Eagle, Garfield, Pitkin | 14 hr |
Nearby
Winter Storm Warnings in Colorado, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.